Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 8, 2015, 6:56 PM CDT for Perry County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2015, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 8, 2015, 7:14 PM CDT
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Perry County, MO
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:07 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:47 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 8, 6:47 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
647 PM CDT WED APR 8 2015
.UPDATE...
ISSUED AT 647 PM CDT WED APR 8 2015
UPDATED THE AVIATION DISCUSSION FOR THE 00Z TAF ISSUANCE.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 323 PM CDT WED APR 8 2015
WILL BE ISSUING A FLASH FLOOD WATCH SHORTLY ACROSS THE NORTHERN
HALF OF THE FORECAST AREA. THIS AREA GOT A LOT OF RAINFALL
YESTERDAY...AND IS LIKELY TO SEE ANOTHER 2 TO 3 ROUNDS OF
CONVECTION UNTIL THE COLD FRONT COMES THROUGH THURSDAY EVENING.
WITH INSTABILITY AVAILABLE...CONVECTIVE RAIN RATES ARE EXPECTED
AND THAT CERTAINLY COULD RESULT IN FLASH FLOODING.
IN THE VERY SHORT TERM...A CLUSTER OF THUNDERSTORMS IS EXPECTED
TO MOVE EASTWARD ACROSS THE FLASH FLOOD WATCH AREA THROUGH SUNSET.
FIGURE THAT LARGE HAIL...TORRENTIAL RAINS AND LIGHTNING WILL BE
THE PRIMARY CONCERNS. HOWEVER...IF THE COLD POOL ORGANIZES AND IT
BECOMES MORE LINEAR...DAMAGING WINDS WILL BECOME A CONCERN.
BEHIND THIS SYSTEM...IT APPEARS THAT THE EVENING SHOULD BE DRY
THROUGHOUT THE AREA. MOST OF THE 12Z GUIDANCE IS SPREADING MORE
THUNDERSTORMS NORTHEAST INTO OUR WEST AND NORTHWEST AREAS LATE
TONIGHT INTO THURSDAY MORNING. THIS ACTIVITY SHOULD BE LIFTING
NORTHEAST...BUT HAVE SEEN SOME EVIDENCE THAT THESE STORMS COULD
SPREAD EASTWARD THROUGH MUCH OF THE AREA THROUGH THE EARLY
AFTERNOON. IF THIS OCCURS...IT MAY BE DIFFICULT TO DESTABILIZE
ACROSS MUCH OF THE AREA AHEAD OF THE COLD FRONT THAT IS FORECAST
TO MOVE THROUGH THURSDAY NIGHT.
FOLLOWED HPC QPF THROUGHOUT THE SHORT TERM AND THERE IS SOME
QUESTION AS TO HOW MUCH COVERAGE THERE WILL BE THURSDAY EVENING IN
THE WEST...BUT IT SHOULD BE PRETTY SOLID ALONG AND EAST OF THE
OHIO RIVER. THE GREATEST QPF IS 1-2" ALONG I-64...BUT WOULD NOT
BE SURPRISED TO SEE 2-3" IN THAT AREA. NOT REAL SURE ABOUT SEVERE
WEATHER POTENTIAL DUE TO UNCERTAINTIES IN TIMING/LOCATION FROM
LATE TONIGHT THROUGH THURSDAY EVENING...BUT CANNOT ARGUE WITH
SPC'S ENHANCED OUTLOOK FOR MAINLY DAMAGING WINDS AND LARGE HAIL.
LOOKS LIKE IT SHOULD BE EAST OF THE AREA BY 12Z FRIDAY. HIGHS WILL
BE BACK TO AROUND NORMAL BY AFTERNOON. THE SURFACE HIGH WILL
SETTLE OVER THE AREA FRIDAY NIGHT...BUT LOWS WILL BE AROUND
40...SO FROST SHOULD NOT BE A CONCERN.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 323 PM CDT WED APR 8 2015
THE EXTENDED PERIOD WILL START OUT WITH SEASONABLE TEMPS UNDER AN
AREA OF HIGH SFC PRESSURE AND QUASIZONAL FLOW ALOFT. THE HIGH
PRESSURE AREA IS FORECAST TO MOVE OFF TO THE EAST EARLY
SUNDAY...ALLOWING LOW LEVEL WINDS TO RETURN TO THE SOUTH.
AS MOISTURE INCREASES IN THE LOWER TROP AHEAD OF A SRN STREAM LOW
PRESSURE SYSTEM...AND A NRN STREAM MID LEVEL SHRTWV PASSES BY LATE
IN THE WEEKEND...THE MED RANGE MODELS INDICATE A GENERAL INCREASING
TREND IN THE PROBABILITY OF PCPN...INCLUDING TSTMS...THOUGH EXACT
PLACEMENT/TIMING OF RAINFALL DIFFERS FROM MODEL TO MODEL...
ESPECIALLY BEYOND DAY 5 (MON). THE MODELS HAVE BEGUN TO SHOW MORE OF
AN INDICATION THAT THE NRN AND SRN STREAM FEATURES WILL NOT PHASE.
THIS SHOULD HAVE THE EFFECT OF PREVENTING MUCH OF AN IDENTIFIABLE
COLD FRONT/WIND SHIFT FROM OCCURRING IN THE PAH FORECAST AREA LATE
IN THE WEEKEND...AND THEREFORE SRLY MOISTURE TRANSPORT AND A GRADUAL
WARMING TREND SHOULD CONTINUE INTO THE FIRST HALF OF NEXT WEEK.
FOR NOW...TO REFLECT THE UNCERTAINLY...WE KEPT POPS OUT OF THE
LIKELY RANGE...WHICH WAS NOT A LARGE DEPARTURE FROM THE MODEL
INITIALIZATION. TUE SHOULD BE RATHER BREEZY IN THE WARM SECTOR AS
THE SRN STREAM LOW PRESSURE SYSTEM SWEEPS INTO THE CENTRAL PLAINS.
THERE MAY BE A BIT OF A DECREASE IN POPS WED...WITH MOST OF THE
FORCING TO OUR NORTH.
&&
.AVIATION...
ISSUED AT 647 PM CDT WED APR 8 2015
IN THE FIRST HOUR OR TWO OF THE PERIOD THERE ARE SMALL CHANCES FOR
SHOWERS/THUNDERSTORMS AT KEVV...OTHERWISE THINK TAF SITES WILL BE
DRY THROUGH 11-12Z WHEN THE PASSAGE OF A SHORT WAVE MAY PRODUCE A
FEW SCATTERED THUNDERSTORMS AT ALL SITES FOR A FEW HOURS. AFTER
THAT KEVV/KOWB SHOULD REMAIN DRY THROUGH THE END OF THE
PERIOD. AROUND MIDDAY THROUGH MID AFTERNOON KCGI/KPAH SHOULD BE
DRY...THEN THUNDERSTORM CHANCES AFTER 21-22Z. A FEW OF THESE
STORMS MAY BECOME SEVERE. SOUTHERLY WINDS AOB 10 KNOTS WILL
INCREASE OVERNIGHT TO 12-18 KNOTS WITH GUSTS UP TO 23-28 KNOTS
THROUGH THE REST OF THE PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ILZ075>078-
080>087.
MO...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MOZ076.
IN...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR KYZ014-018-019.
&&
SHORT TERM...DRS
LONG TERM...DB
AVIATION...JPHazardous weather outlook, Apr 8, 4:48 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 PM CDT WED APR 8 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE NORTHERN HALF OF THE AREA INTO THE EARLY EVENING. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE...IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. SCATTERED THUNDERSTORMS MAY DEVELOP OVER THE AREA AGAIN LATE TONIGHT. A FEW SEVERE STORMS CANNOT BE RULED OUT AT THIS TIME...BUT HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THURSDAY THROUGH THURSDAY NIGHT. THE BEST CHANCE IS WITH THE PASSAGE OF A COLD FRONT DURING THE LATE DAY AND EARLY NIGHTTIME HOURS. DAMAGING WIND AND HAIL WILL BE THE PRIMARY HAZARDS. A TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN IS ALSO A CONCERN. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS RETURNS SUNDAY AND EXTENDS INTO TUESDAY. AT THIS TIME...HEAVY RAINFALL AND FREQUENT LIGHTNING ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS NORTHERN PORTIONS OF SOUTHEAST MISSOURI...ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON AND EARLY THIS EVENING. SPOTTERS THROUGHOUT THE AREA SHOULD BE PREPARED FOR ACTIVATION THURSDAY THROUGH THURSDAY NIGHT. DRS
In the hours before
Local storm report, Apr 8, 2:13 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL 2 E CISNE 38.51N 88.40W
04/08/2015 E0.88 INCH WAYNE IL TRAINED SPOTTER
&&
DLLSpecial weather statement, Apr 8, 2:30 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT WED APR 8 2015
KYZ015-016-020-082015-
HOPKINS KY-WEBSTER KY-MCLEAN KY-
230 PM CDT WED APR 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...CENTRAL
WEBSTER...NORTHEASTERN HOPKINS AND WESTERN MCLEAN COUNTIES UNTIL 315
PM CDT...
AT 228 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PROVIDENCE...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... PROVIDENCE....HANSON... NEBO AND
SLAUGHTERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM
THE NATIONAL WEATHER SERVICE.
LAT...LON 3731 8768 3747 8778 3767 8743 3767 8741
3744 8726
TIME...MOT...LOC 1928Z 241DEG 22KT 3743 8765
YORKLocal storm report, Apr 8, 5:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
553 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 3 N DARMSTADT 38.13N 87.58W
04/07/2015 VANDERBURGH IN NWS STORM SURVEY
EF-1 TORNADO. BEGAN AND TRAVELED 8.5 MILES TO 5.5 NNW
CHANDLER. MAX WIDTH 500 YRDS. 3 FARM MACHINERY SHEDS AND
GARAGES DESTROYED. 3 GRAIN BINDS DESTROYED. NUMEROUS
OTHER SMALL STRUCTURES OVERTURNED OR DESTROYED. 1 HOME
WITH MAJOR STRUCTURAL DAMAGE. DOZENS OF HOMES WITH
SHINGLE DAMAGE. DOZENS OF TREES UPROOTED. POWER LINES
DOWN ALONG U.S. HWY 41 AND OTHER LOCATIONS.
&&
SMITTYLocal storm report, Apr 8, 6:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TORNADO 3 SW TENNYSON 38.05N 87.16W
04/07/2015 WARRICK IN NWS STORM SURVEY
EF-1 TORNADO. BEGAN AND TRAVELED 1.5 MILES TO 2 SW OF
TOWN. MAXIMUM WIND 95 MPH. PATH LENGTH 1.5 MILES. PATH
WIDTH 300 YRDS. 1 BARN DESTROYED. SEVERAL OTHER BARNS
WITH MAJOR ROOF DAMAGE. LOSS OF ROOF TO GARAGE. SEVERAL
TREES DOWN.
&&
SMITTYLocal storm report, Apr 8, 6:05 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 3 N DARMSTADT 38.13N 87.58W
04/07/2015 VANDERBURGH IN NWS STORM SURVEY
EF-1 TORNADO. BEGAN AND TRAVELED 8.5 MILES TO 5.5 NNW
CHANDLER. MAX WIND 110 MPH. MAX WIDTH 500 YRDS. 3 FARM
MACHINERY SHEDS AND GARAGES DESTROYED. 3 GRAIN BINDS
DESTROYED. NUMEROUS OTHER SMALL STRUCTURES OVERTURNED OR
DESTROYED. 1 HOME WITH MAJOR STRUCTURAL DAMAGE. DOZENS OF
HOMES WITH SHINGLE DAMAGE. DOZENS OF TREES UPROOTED.
POWER LINES DOWN ALONG U.S. HWY 41 AND OTHER LOCATIONS.
&&
SMITTYLocal storm report, Apr 8, 6:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
656 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TORNADO 1 E TENNYSON 38.08N 87.10W
04/07/2015 WARRICK IN NWS STORM SURVEY
EF-1 TORNADO. BEGAN AND TRAVELED 3.75 MILES TO 2 S
GENTRYVILLE. PEAK WIND 95 MPH. MAX WIDTH 200 YRDS.
NUMEROUS TREES, SOME LARGE, UPROOTED AND SNAPPED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:42 AM CDT | River Flood Warning | PAH | Muhlenberg | 20 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | Crittenden, Livingston | 18 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | McCracken | 21 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | Ballard, McCracken | 21 days |
| Apr 8, 11:31 AM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 21 days |
| Apr 8, 2:30 PM CDT | Special Weather Statement | PAH | Webster | 45 min |
| Apr 8, 3:36 PM CDT | Flash Flood Watch | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more | 33 hr |
| Apr 8, 9:58 AM CDT | River Flood Warning | PAH | Gallatin, Wabash, White | 11 days |
| Apr 8, 2:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Apr 8, 2:42 PM CDT | Severe Thunderstorm Warning | PAH | Edwards | 33 min |
| Apr 8, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 30 min |
| Apr 8, 4:45 PM CDT | Tornado Warning | PAH | Bollinger, Perry | 45 min |
| Apr 8, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 48 min |
| Apr 8, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 48 min |
| Apr 8, 6:27 PM CDT | Areal Flood Advisory | PAH | Perry | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.